Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 23, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2003, 5:47 AM CDT for Marathon County, Wood County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2003, 5:47 AM CDT (10:47 UTC)
- Expired
- Jun 24, 2003, 6:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marathon County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS53 KGRB 241047
SVRGRB
WIC073-141-241115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
547 AM CDT TUE JUN 24 2003
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN WISCONSIN
WOOD COUNTY IN WISCONSIN
* UNTIL 615 AM CDT
* AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A LINE OF SEVERE THUNDERSTORMS WITH UP TO 60 MPH WINDS. THE LINE
WAS LOCATED FROM 32 MILES NORTHWEST OF MARSHFIELD TO 43 MILES
SOUTHWEST OF WISCONSIN RAPIDS. THE LINE WAS MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
PITTSVILLE AROUND 550 AM
DEXTERVILLE AROUND 550 AM
SPENCER AROUND 555 AM
NEKOOSA AROUND 555 AM
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
LAT...LON 4424 9020 4424 8970 4459 8982 4468 8919
4513 8961 4509 9032 4438 9033
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:00 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 24, 4:00 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT TUE JUN 24 2003 THUNDERSTORMS MOVING INTO WESTERN PART OF THE STATE SHOULD WEAKEN AS THEY LEAVE AREA OF BETTER LOW LEVEL CONVERGENCE AND MOISTURE. SATELLITE PICTURES SHOW CLOUD TOPS WARMING WHICH SUPPORTS THE ABOVE REMARKS. WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. THE BEST CHANCE SHOULD BE IN THE WEST AND NORTH. GOOD CHANCE OF THUNDERSTORMS TONIGHT IN THE NORTH WITH VERY LITTLE CHANCE IN THE EAST CENTRAL. COLD FRONT COMES THROUGH WEDNESDAY AFTERNOON. COULD GET AROUND 90F IN THE EAST IF FRONT SLOWS DOWN AND WE GET SUNSHINE. RAISED HIGHS A BIT THEN. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 23, 11:30 AM CDT, 18 hours 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN WISCONSIN THIS AFTERNOON...AND ACROSS NORTHERN AND CENTRAL WISCONSIN TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE AREA TUESDAY THROUGH THURSDAY...AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA ON TUESDAY AND WEDNESDAY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE ACROSS EAST CENTRAL WISCONSIN THURSDAY MORNING. THROUGHOUT THIS PERIOD...THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HEAVY RAINFALL...BUT SOME LARGE HAIL IS ALSO POSSIBLE. REMEMBER THAT LIGHTNING IS ALWAYS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO LATER FORECASTS AND OUTLOOKS DURING THE WEEK...AND BE PREPARED FOR ACTIVATION IF SEVERE WEATHER WATCHES ARE ISSUED. JKL WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.